Alert archive / Texas / Flash Flood Watches in 2007

Flash Flood Watch 7, NWS Shreveport, LA

June 27, 200715 counties in Texas; Miller County, Arkansas

NWS Shreveport, LA issued this flash flood watch at Jun 27, 2007, 4:51 AM CDT for 15 counties in Texas; Miller County, Arkansas. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 4:51 AM CDT (09:51 UTC)
Expired
Jun 28, 2007, 4:00 AM CDT
In force
23 hr
Issued by
NWS Shreveport, LA
Flood severity
None

Counties Miller County, AR, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 3:40 PM CDT, 13 hours 11 minutes earlier.

Area forecast discussion, Jun 26, 3:40 PM CDT, 13 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT TUE JUN 26 2007

.DISCUSSION...
WITH ALL THE CONVECTION DEVELOPING THIS AFTERNOON...WILL HAVE TO
CONTINUE THE FLASH FLOOD WATCH INTO TONIGHT. SHORT WAVE ROTATING
AROUND STATIONARY LOW/SHEAR AXIS OVER NORTH TEXAS SEEMS TO BE KICKING
OFF FIRST SERIES OF TSTMS...BUT EVEN MORE CONCERNING IS A CONVERGENCE
AXIS JUST WEST OF THE CWA. IF THIS SHIFTS EAST TONIGHT...THE CHANCE
OF FLASH FLOODING BECOMES VERY HIGH ACROSS WESTERN PORTIONS OF CWA.
WILL HOLD OFF ON WATCH FOR WEDNESDAY...EVEN THOUGH POPS WILL BE
HIGH. WOULD RATHER WAIT AND SEE HOW TONIGHT PLAYS OUT. WITH THE
EXCEPTION OF EXTREME NORTHERN AREAS OF THE CWA LAST NIGHT...
WEATHER WAS RATHER BENIGN...AND THIS COULD BE THE CASE AGAIN
AFTER SUNSET.

MODELS GENERALLY AGREE WITH FORECAST THROUGH THE NEXT FEW DAYS.
SHEAR AXIS WEAKENS AND BECOMES DIFFICULT TO LOCATE. FORECAST
WILL REFLECT THIS WITH LOWER POPS AFTER WEDNESDAY. POPS CAN BE
ADJUSTED UP IF NEEDED...DEPENDING ON THE LOCATION OF UPPER
CIRCULATION. ON THE SURFACE...GFS CONTINUES TO BRING A
BACK DOOR WIND SHIFT INTO THE NORTHERN PORTIONS OF THE AREA
SATURDAY. SINCE THE COOLER/DRIER ADVECTION WILL BE RATHER
WEAK...DO NOT THINK IT WILL HAVE MUCH EFFECT THIS FAR SOUTH.
HOWEVER HAVE BLENDED GRIDS ALONG NORTHERN BOUNDARY WITH LZK TO
REFLECT SLIGHTLY LOWER DEWPOINTS AND MIN TEMPS THIS AREA...
BUT THAT SHOULD THE SOUTHERN EXTENT.

&&

.AVIATION...
NUMEROUS RW/TRW SPREAD ACROSS NE TX/SE OK THIS AFTN. ONLY ISOLATED THUS
FAR EAST OF THE AR AND LA BORDERS. CIGS NOT BEHAVING WELL...SOME CLOUDS
GOING SCT NOT FAR AWAY FROM CONVECTIVE CELLS. WITH SOUTHERLY FLOW...
EXPECT A RETURN TO SOME IFR CONDS OVERNIGHT...ESPECIALLY NE TX. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  89  73  90 /  60  70  30  40
MLU  71  88  71  90 /  50  70  30  40
DEQ  70  83  69  88 /  80  80  40  40
TXK  70  85  71  89 /  80  70  40  40
ELD  70  89  70  89 /  60  70  40  40
TYR  73  86  72  88 /  70  70  30  40
GGG  72  87  72  90 /  70  70  30  40
LFK  73  89  72  91 /  70  60  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...

AR...FLASH FLOOD WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     HOWARD...LITTLE RIVER...AND SEVIER.

LA...NONE.

OK...FLASH FLOOD WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
     RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

14/07
Hazardous weather outlook, Jun 26, 12:00 PM CDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 26 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

ANOTHER ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED
ACROSS THE FOUR STATE REGION. WHILE A FEW THUNDERSTORMS WILL BE
CAPABLE OF WINDS UP TO 40 MPH...AND FREQUENT LIGHTNING...THE MAIN
THREAT IS HEAVY RAIN. HEAVY RAINFALL HAS LEFT THE GROUND SATURATED
ACROSS MUCH OF THE AREA. ADDITIONAL HEAVY RAIN IS LIKELY...AND
WILL RESULT IN RAPID RUNOFF. RIVER FLOODING AND FLASH FLOODING
ARE THE PRIMARY WEATHER CONCERNS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE RISK OF HEAVY RAIN...AND FLASH FLOODING...WILL CONTINUE THROUGH
AT LEAST WEDNESDAY AS AN UPPER LEVEL STORM SYSTEM REMAINS NEARLY
STATIONARY OVER NORTHERN TEXAS. WITH MOISTURE ABUNDANT THROUGH THE
END OF THE WORKWEEK...SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE REGION DURING THE NEXT SEVERAL DAYS. IN ADDITION TO HEAVY RAIN...
GUSTY WINDS...AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE IN SOME
OF THE STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
LIMITED ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED IN SUPPORT OF
FLASH FLOODING AND ISOLATED SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND TONIGHT.

Nearby

Flash Flood Watches in Texas, 2007Flash Flood Watches in Arkansas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.